MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6570-0-136
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Doing a total hip and putting real implants in.Acc 2 stem was implanted and went to put the ceramic v40 head on.The taper wouldn¿t lock onto the stem with the head.Tried to impact the head multiple times but wouldn¿t lock.Had to open a second head and the taper locked on just fine.Update (b)(6) 2020 : as reported in how was issue noticed: "after the head was placed on the stem and impacted the surgeon always checks to make sure it locks on.When he pulled on the head it popped off.The head was new out of the box.".Update 4/20/2020: "it took about 5 seconds to grab another head and open the box.".
 
Additional Manufacturer Narrative
Reported event: an event regarding assembly issue involving a ceramic head.The event was not confirmed.Method & results: device evaluation and results: visual inspection of attached images was performed and stated that - scratches can be observed on the inner surface of head.Dimensional inspection - as per the attached dimensional report no dimensional discrepancies found.Functional inspection not performed as product was returned in damage condition.Ma - material analysis is not performed as this is not related to material integrity.Damage consistent with attempted implantation performed dimensional inspection and no dimensional discrepancies found.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that acc 2 stem was implanted and went to put the ceramic v40 head on.The taper wouldn¿t lock onto the stem with the head.Tried to impact the head multiple times but wouldn¿t lock.Had to open a second head and the taper locked on just fine.Visual inspection of attached images was performed and stated that - scratches can be observed on the inner surface of head.Dimensional inspection - as per the attached dimensional report no dimensional discrepancies found.Functional inspection not performed as product was returned in damage condition.Damage consistent with attempted implantation performed dimensional inspection and no dimensional discrepancies found.The event is not confirmed.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports and photographs/video depicting the gap observed are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description
Doing a total hip and putting real implants in.Acc 2 stem was implanted and went to put the ceramic v40 head on.The taper would not lock onto the stem with the head.Tried to impact the head multiple times but would not lock.Had to open a second head and the taper locked on just fine.Update 03/april/2020: as reported in how was issue noticed: "after the head was placed on the stem and impacted the surgeon always checks to make sure it locks on.When he pulled on the head it popped off.The head was new out of the box." update 4/20/20: "it took about 5 seconds to grab another head and open the box.".

Brand Name
DELTA V-40 CERAMIC HEAD 36/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10006521
Report Number0002249697-2020-00820
Device Sequence Number3817394
Product Code JDI
UDI-Device Identifier04546540608512
UDI-Public04546540608512
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number6570-0-136
Device Catalogue Number6570-0-136
Device Lot Number77871802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2020
Initial Date Received by Manufacturer 03/31/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient Weight91